MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO. KG PROGAV 2.0 MIT SA25 U.DISTALEM KATHETER; HYDROCEHPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO. KG PROGAV 2.0 MIT SA25 U.DISTALEM KATHETER; HYDROCEHPHALUS MANAGEMENT
Model Number FX421T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still pending.When additional informations are provided and the investigation is completed, a follow up will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was a problem with a progav 2.0 shuntsystem.The surgeon suspected an overdrainage.Patient informations: age: (b)(6).Height: 170 cm.Weight: (b)(6).Gender: female.Implantation: (b)(6) 2015.Removal: (b)(6) 2020.
 
Additional Manufacturer Narrative
Investigation: visual inspection: dry bloody deposits and small deposits in the inlet spout are visible, but no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected.However, the breaking force required was not within the specified tolerances.Computer controlled test: to investigate the clinical claim of overdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The progav 2.0 valve operates within the accepted tolerances in the horizontal position.The shunt assistant operates not within the accepted tolerance in the vertical position.Results: we would like to note in advance that the returned product was not submerged in liquid at the time of receipt.The testing of valves sent in in a dry condition is only of a limited value.The product performance can be affected by dry residues of cerebrospinal fluid or blood.In spite of this we have tested the valve to the best of our abilities.First, we performed a visual inspection of the progav 2.0 shunt system.No significant deformations or damage of the valves were detected during the visual inspection.Only deposits in the inlet spout are detected.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The opening pressure of the shuntassistant was out of tolerance, but all other specifications were met.The opening pressure of the shuntassistant was significantly lower than expected, shows an increased flow of liquid.Finally, we have dismantled the valves.Inside both valves, we have found build-up of substances (likely protein).Based on our investigation, we confirm that the shuntassistant shows an increased flow of liquid at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
Additional information, the investigation is completed.

Brand Name
PROGAV 2.0 MIT SA25 U.DISTALEM KATHETER
Common Device Name
HYDROCEHPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO. KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11164559
Report Number3004721439-2020-00273
Device Sequence Number17073057
Product Code JXG
UDI-Device Identifier04041906136635
UDI-Public4041906136635
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberFX421T
Device Catalogue NumberFX421T
Device Lot Number20027435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/11/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight60